Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 26, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at May 25, 2025, 5:22 PM EDT for Hamilton County, Marion County, Sequatchie County, Tennessee. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2025, 5:22 PM EDT (21:22 UTC)
- Expired
- May 25, 2025, 6:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hamilton County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 48 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:55 PM EDT | TSTM WND DMG | Jasper, TN | Reports of widespread trees down across the county. |
| May 25, 5:55 PM EDT | TSTM WND DMG | Jasper, TN | Reports of power outages and presumed trees down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545
WFUS54 KMRX 252122
TORMRX
TNC065-115-153-252200-
/O.NEW.KMRX.TO.W.0026.250525T2122Z-250525T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Morristown TN
522 PM EDT Sun May 25 2025
The National Weather Service in Morristown has issued a
* Tornado Warning for...
Southwestern Sequatchie County in east Tennessee...
Marion County in east Tennessee...
Southwestern Hamilton County in east Tennessee...
* Until 600 PM EDT/500 PM CDT/.
* At 522 PM EDT/422 PM CDT/, a severe thunderstorm capable of
producing a tornado was located near Sewanee, or 7 miles northeast
of Winchester, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Monteagle around 425 PM CDT.
Whitwell around 450 PM CDT.
Other locations impacted by this tornadic thunderstorm include Martin
Springs, Cartwright, Fiery Gizzard State Park, Griffith Creek,
Haletown (guild), Chimneys State Park, Hicks Gap State Park, Lone
Oak, Sequatchie Cave, and Foster Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3524 8585 3524 8582 3522 8577 3522 8574
3524 8569 3529 8571 3529 8569 3531 8565
3530 8563 3532 8556 3534 8535 3498 8537
3499 8586 3522 8586 3522 8587
TIME...MOT...LOC 2122Z 271DEG 40KT 3524 8598
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BW1 follow-up statement
106
WWUS54 KMRX 252157
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
557 PM EDT Sun May 25 2025
TNC065-115-153-252207-
/O.EXP.KMRX.TO.W.0026.000000T0000Z-250525T2200Z/
Sequatchie TN-Marion TN-Hamilton TN-
557 PM EDT Sun May 25 2025
...THE TORNADO WARNING FOR SOUTHWESTERN SEQUATCHIE...MARION AND
SOUTHWESTERN HAMILTON COUNTIES WILL EXPIRE AT 600 PM EDT/500 PM
CDT/...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until midnight EDT/1100
PM CDT/ for east Tennessee.
&&
LAT...LON 3524 8585 3524 8582 3522 8577 3522 8574
3524 8569 3529 8571 3529 8569 3531 8565
3530 8563 3532 8556 3534 8535 3498 8537
3499 8586 3522 8586 3522 8587
TIME...MOT...LOC 2157Z 271DEG 40KT 3523 8551
$$
BWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 25, 3:39 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 25, 3:39 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Morristown TN 339 PM EDT Sun May 25 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Tuesday night) Issued at 207 PM EDT Sun May 25 2025 Key Messages: 1. Isolated to scattered showers and storms through Monday. 2. Monday night through Tuesday night, showers and storms will be more widespread as the surface boundary moves closer to the region. Discussion: In the upper levels, flow is more zonal today with a weak ridge building into the Midwest and Southeast. By Monday, a ridge builds into the Ohio River Valley and the Southeast. Tuesday and Tuesday night a closed low will be over the Upper Midwest bringing a trough down into the Tennessee Valley. At the surface, high pressure over Canada is extending down into the Ohio Valley. A weak surface low will move from East Texas to the Tennessee Valley by Tuesday. A weak boundary is currently over Middle Tennessee dipping southward into Northwest Georgia. A line of showers and thunderstorms will move through the region this evening. CAMs show the possibilty of a few strong to severe storms near Chattanooga this evening. Some strong storms are currently moving through Middle Tennessee. Forecast soundings show CAPE around 1000 J/kg and effective shear around 35-40 knots near Chattanooga. By Monday, the surface boundary moves into Central or Northern Alabama and Georgia. Showers and thunderstorms will be isolated to scattered again Monday. Confidence is fairly low on timing and coverage. NBM guidance has been overdoing rain chances and CAMs have been better. Confidence in widespread coverage will increase Monday night through Tuesday night as the dynamics line up better with the trough moving in and weak surface low bringing a boundary into the region. Forecast rain totals are lowest in Northeast Tennessee and Southwest Virginia around 1 to 1.5 inches through Tuesday night. Forecast rain totals are highest south of I-40, closer to the boundary, at 2 to 3 inches through Tuesday night. Luckily, we have had several days of dry weather but still flooding may become an issue by Tuesday at the earliest. && .LONG TERM... (Monday night through next Sunday) Issued at 207 PM EDT Sun May 25 2025 Key Messages: 1. Showers and storms will continue through the end of the week with the best coverage expected to be on Wednesday and Thursday. Some storms could produce small hail due to falling freezing levels. 2. Temperatures will be slightly below normal, especially by next weekend. Discussion: At the start of the period, a negatively-tilted trough and surface low will be to our northwest with embedded shortwaves over our area. With sufficient moisture still in place, chances for showers and storms will continue as in previous days. The environment will be modestly unstable with around 500 J/kg of MLCAPE and fairly uni- directional flow, keeping severe chances limited. On Thursday, an upper-level shortwave will move through the region with a deepening closed low noted across the Great Plains. A surface front will also approach the area from the northwest. During this time, low-level flow will become more southerly and advect better moisture into the area, evidenced by PWATs exceeding 1.4 inches. The overall thermodynamic environment will be comparable but with decreasing freezing levels due to height falls. The repeated rainfall could also lead to isolated flooding. This may provide better chances of small hail within storms. Heading towards Friday, it is unclear if the aforementioned front will have passed through the area or not, which will impact temperatures and overall rain chances. By Saturday, it is likely that this front will have passed to the south and east, leading to decreased rain chances and continued mild temperatures. && .AVIATION... (18Z TAFS) Issued at 131 PM EDT Sun May 25 2025 Showers and possibly some thunder is expected this evening mainly near CHA. Rain chances are lower for TYS and TRI but they will likely see some sprinkles and possibly some showers but confidence is low on timing and coverage near TYS and TRI. MVFR CIGs are likely late tonight and tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 64 80 64 74 / 70 70 80 80 Knoxville McGhee Tyson Airport, TN 60 78 62 75 / 70 60 80 90 Oak Ridge, TN 59 78 62 74 / 70 50 80 90 Tri Cities Airport, TN 56 73 57 68 / 60 40 60 80 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...McD LONG TERM....BW AVIATION...McD
Hazardous weather outlook, May 25, 3:50 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 350 PM EDT Sun May 25 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-262000- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 350 PM EDT Sun May 25 2025 /250 PM CDT Sun May 25 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight There is a marginal risk for severe storms this evening, mainly south of I-40. If strong storms in Middle Tennessee are able to hold together the main threat will be damaging straight line winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday By Tuesday, the risk for flooding issues will increase with 2 to 3 inches possible south of I-40 by Tuesday night with more rain expected later in the week. The risk for severe storms will be low but nonzero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:06 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 54 min |
| May 25, 5:58 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 50 min |
| May 25, 6:33 PM EDT | Special Weather Statement | MRX | Bledsoe, Rhea, Roane | 42 min |
| May 25, 6:39 PM EDT | Special Weather Statement | MRX | Morgan | 51 min |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.